Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2011, 5:53 PM EDT for Clinton County, Ingham County, Michigan. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2011, 5:53 PM EDT (21:53 UTC)
- Expired
- Jul 18, 2011, 7:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, MI, Ingham County, MI
The radar
The Detroit radar (KDTX), 67 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:25 PM EDT | TSTM WND GST 35 | Sw Okemos, MI | HEAVY RAINFALL AND WIND GUST ESTIMATED AT 35 MPH. |
| Jul 18, 6:25 PM EDT | HAIL 0.25 | Okemos, MI | |
| Jul 18, 6:38 PM EDT | HAIL 0.25 | 5 N Stockbridge, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
055
WUUS53 KGRR 182153
SVRGRR
MIC037-065-182300-
/O.NEW.KGRR.SV.W.0090.110718T2153Z-110718T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
553 PM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
NORTHERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 700 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES WEST OF PERRY..AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEBBERVILLE... WILLIAMSTON... WHEATFIELD TWP...
HOLT... HASLETT... OKEMOS...
EAST LANSING... DANSVILLE... BATH...
FOREST HILLS... MERIDIAN... MILLVILLE...
BELL OAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4246 8414 4267 8458 4292 8443 4291 8436
4278 8436 4278 8416 4278 8415
TIME...MOT...LOC 2153Z 301DEG 25KT 4279 8433
WIND...HAIL 60MPH 1.00IN
$$
LAURENS4 follow-up statements
886 WWUS53 KGRR 182206 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 606 PM EDT MON JUL 18 2011 MIC037-182216- /O.CAN.KGRR.SV.W.0090.000000T0000Z-110718T2300Z/ CLINTON MI- 606 PM EDT MON JUL 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT OF THE WARNED AREA. LAT...LON 4248 8414 4265 8443 4278 8434 4278 8415 TIME...MOT...LOC 2206Z 301DEG 25KT 4272 8424 $$ MIC065-182300- /O.CON.KGRR.SV.W.0090.000000T0000Z-110718T2300Z/ INGHAM MI- 606 PM EDT MON JUL 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN INGHAM COUNTY UNTIL 700 PM EDT... AT 602 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLIAMSTON...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... WEBBERVILLE... WILLIAMSTON... WHEATFIELD TWP... MERIDIAN... MILLVILLE... BELL OAK... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4248 8414 4265 8443 4278 8434 4278 8415 TIME...MOT...LOC 2206Z 301DEG 25KT 4272 8424 WIND...HAIL 60MPH 1.00IN $$ LAURENS
537 WWUS53 KGRR 182227 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 627 PM EDT MON JUL 18 2011 MIC065-182300- /O.CON.KGRR.SV.W.0090.000000T0000Z-110718T2300Z/ INGHAM MI- 627 PM EDT MON JUL 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL INGHAM COUNTY UNTIL 700 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF WEBBERVILLE...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... WEBBERVILLE... MILLVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4274 8424 4269 8415 4248 8414 4258 8432 TIME...MOT...LOC 2227Z 310DEG 27KT 4258 8415 WIND...HAIL 60MPH 1.00IN $$ LAURENS
777 WWUS53 KGRR 182242 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 642 PM EDT MON JUL 18 2011 MIC065-182300- /O.CON.KGRR.SV.W.0090.000000T0000Z-110718T2300Z/ INGHAM MI- 642 PM EDT MON JUL 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL INGHAM COUNTY UNTIL 700 PM EDT... AT 638 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STOCKBRIDGE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... WEBBERVILLE... MILLVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4256 8427 4267 8420 4268 8415 4248 8414 TIME...MOT...LOC 2242Z 318DEG 23KT 4250 8413 WIND...HAIL 60MPH 1.00IN $$ LAURENS
765 WWUS53 KGRR 182258 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 658 PM EDT MON JUL 18 2011 MIC065-182308- /O.EXP.KGRR.SV.W.0090.000000T0000Z-110718T2300Z/ INGHAM MI- 658 PM EDT MON JUL 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL INGHAM COUNTY WILL EXPIRE AT 700 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4256 8427 4267 8420 4268 8415 4248 8414 TIME...MOT...LOC 2258Z 318DEG 23KT 4242 8404 $$ LAURENS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:10 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 18, 4:10 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT MON JUL 18 2011
LATEST UPDATE...ALL EXCEPT AVIATION...
.SYNOPSIS...(410 PM EDT MON JUL 18 2011)
HOT AND HUMID CONDITIONS ARE ANTICIPATED THROUGH THE REMAINDER OF
THE WEEK. THE PEAK OF THE HEAT AND HUMIDITY SHOULD COME WEDNESDAY
THROUGH THURSDAY AND PERHAPS INTO FRIDAY WHEN HIGH TEMPERATURES WILL
REACH THE LOW TO MID 90S WITH DEW POINT READINGS WELL INTO THE 70S.
&&
.SHORT TERM...(410 PM EDT MON JUL 18 2011)
(TONIGHT THROUGH WEDNESDAY NIGHT)
OUR PRIMARY FCST CHALLENGE IN THE SHORT TERM IS TO EVALUATE HOW HOT
IT WILL BE TUESDAY THROUGH WEDNESDAY NIGHT. THE CURRENT HEAT
ADVISORY HEADLINE FOR PORTIONS OF OUR AREA THROUGH 8 PM THIS EVENING
LOOKS EXCELLENT AND WILL REMAIN UNCHANGED. IN ADDITION WE ARE
ISSUING AN EXCESSIVE HEAT WATCH FOR WEDNESDAY THROUGH FRIDAY.
MAIN WX STORY IN THE SHORT TERM AND LONG TERM WILL BE THE HEAT AND
HUMIDITY. TUESDAY LOOKS (RELATIVELY) SLIGHTLY LESS HUMID WITH SFC
DEW PTS IN THE UPPER 60S TO AROUND 70 WITH LIGHT NORTHERLY FLOW.
WITH MAX TEMPS TOMORROW IN THE 85 TO NEAR 90 DEGREE RANGE WE
ANTICIPATE HEAT INDICES TOMORROW WILL REACH THE MID TO UPPER 90S.
IT WILL BECOME HOTTER AND OPPRESSIVELY HUMID WEDNESDAY WHEN MAX
TEMPS WILL REACH THE LOW TO MID 90S WITH SFC DEW PTS WELL INTO THE
70S. THIS WILL OCCUR AS H8 TEMPS REACH +22 TO +24 C AND WITH UPPER
RIDGING IN PLACE. FOR THESE REASONS AND AFTER EXTENSIVE COORDINATION
WITH SURROUNDING OFFICES WE HAVE OPTED TO ISSUE AN EXCESSIVE HEAT
WATCH TO COVER THE WEDNESDAY THROUGH FRIDAY TIME FRAME.
REGARDING LATE THIS AFTN/TONIGHT... KGRR/RGNL RADAR TRENDS AT 19Z
SHOW CONVECTION NOW MOVING EAST OF LAN/JXN. AT THIS TIME RGNL
RADAR TRENDS ARE NOT SHOWING SIGNS OF ANY NEW CONVECTIVE DEVELOPMENT
OVER OUR AREA OR OFF TO THE WEST ACROSS LAKE MI OR SOUTHERN WI. SO
WE WILL ONLY CARRY LOW CHC POPS FOR A SHOWER OR STORM THIS EVENING.
REMOVED POPS TO GO WITH A DRY FCST LATE TONIGHT TO THE NORTH OF THE
BOUNDARY AS SFC FLOW BECOMES NORTHERLY AND ADVECTS (SLIGHTLY) LESS
HUMID AIR IN.
WE WILL ALSO GO WITH A DRY FCST FOR TUESDAY WITH NO FORCING
MECHANISM FOR CONVECTIVE INITIATION TO OCCUR AND WITH 12Z GFS/NAM
GUIDANCE TIME HEIGHT RH PROGS SHOWING GRADUAL DRYING IN THE LOW TO
MID LEVELS AS LIGHT NORTHERLY FLOW CONTINUES. I HAVE ALSO OPTED TO
GO WITH A DRY FCST FOR TUESDAY NIGHT AND WEDNESDAY WITH A CONSENSUS
OF LATEST GUIDANCE AND MODEL TRENDS NOW SHOWING THE FOCUS FOR
CONVECTIVE DEVELOPMENT SHIFTED FURTHER NORTH ACROSS NORTHERN MI/THE
LAKE SUPERIOR REGION.
&&
.LONG TERM...(410 PM EDT MON JUL 18 2011)
(THURSDAY THROUGH MONDAY)
HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY INTO FRIDAY. THERE
WILL ALSO BE A CHANCE OF SHOWERS AND TSTORMS FRIDAY AND PARTICULARLY
LATER NEXT WEEKEND WITH THE APPROACH OF A COLD FRONT. HOWEVER AT
THIS TIME A CONSENSUS OF OUR LATEST MEDIUM RANGE GUIDANCE AND 12Z
MEX NUMBERS SUGGESTS ABOVE NORMAL TEMPS WILL CONTINUE THROUGH NEXT
WEEKEND.
&&
.AVIATION...(1245 PM EDT MON JUL 18 2011)
A WEAK COLD FRONT DROPPING DOWN FROM THE NNW WILL TRIGGER THE
DEVELOPMENT OF SCATTERED SHOWERS AND TSTORMS THIS AFTERNOON. AT THIS
TIME THE ONLY STORMS ARE LOCATED NORTH OF KGRR BUT ADDITIONAL
DEVELOPMENT WILL OCCUR THIS AFTERNOON.
PRIMARILY VFR TO MVFR CONDITIONS ARE ANTICIPATED THIS AFTERNOON BUT
ANY TSTORMS THAT DEVELOP THIS AFTERNOON COULD BRING CONDITIONS
BRIEFLY DOWN TO IFR. BASED ON LOCAL AND REGIONAL RADAR TRENDS WE ARE
ONLY CARRYING SHOWERS OR STORMS IN THE VICINITY OF ALL THE TERMINALS
AT THIS TIME FROM MID TO LATE AFTERNOON... BUT THESE WILL BE UPDATED
ACCORDINGLY BASED ON RADAR TRENDS THRU THE AFTERNOON.
MAINLY VFR TO MVFR CONDITIONS ARE ANTICIPATED TONIGHT AND THERE IS
SOME POTENTIAL FOR LOW CLOUDS AND SOME LIGHT FOG TO DEVELOP BEHIND
THE FRONT OVERNIGHT WITH A VERY WARM AND HUMID AIRMASS STILL IN
PLACE BEHIND THE FRONT.
&&
.MARINE...(410 PM EDT MON JUL 18 2011)
WIND AND WAVE ACTION WILL BE MINIMAL TONIGHT THROUGH MIDWEEK. HAZY
AND HUMID CONDITIONS ARE ANTICIPATED THROUGH THE REST OF THE WEEK...
PARTICULARLY ON WEDNESDAY AND THURSDAY WHEN DEW POINTS WILL BE WELL
INTO THE 70S.
&&
.HYDROLOGY...(410 PM EDT MON JUL 18 2011)
NO HYDRO ISSUES ARE ANTICIPATED THROUGH MIDWEEK WITH A HOT AND HUMID
BUT DRY WEATHER PATTERN.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY THROUGH 800 PM KENT...IONIA AND CLINTON COUNTIES
SOUTHWARD.
EXCESSIVE HEAT WATCH WEDNESDAY THROUGH FRIDAY FOR ALL OUR
COUNTIES.
LM...NONE.
&&
SYNOPSIS: LAURENS
SHORT TERM: LAURENS
LONG TERM: LAURENS
AVIATION: LAURENS
MARINE: LAURENS
HYDROLOGY: LAURENSHazardous weather outlook, Jul 18, 4:53 AM EDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 453 AM EDT MON JUL 18 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 453 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TO REDEVELOP THIS AFTERNOON AHEAD OF WEAK COLD FRONT THAT WILL CROSS THE AREA THIS EVENING. A FEW OF THESE STORMS COULD HAVE DAMAGING WINDS...TORRENTIAL RAIN...AND FREQUENT LIGHTNING. STORMS WILL MOVE EAST AROUND 40 MPH. THE HEAT AND HUMIDITY WILL REACH TO NEAR 100 DEGREES IN PARTS OF THE AREA INLAND FROM LAKE MICHIGAN DURING THE EARLY TO MID AFTERNOON. THIS WILL INCREASE THE RISK OF HEAT STROKES FOR ANYONE OUTSIDE OF A PROLONGED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT AND HUMIDITY WILL CONTINUE TO BUILD THROUGH THE COURSE OF THE THIS WEEK. HIGHS WILL LIKELY PUSH INTO THE 90S EACH DAY AWAY FROM LAKE MICHIGAN. THE WARMEST DAYS ARE EXPECTED TO BE WEDNESDAY THROUGH FRIDAY. HEAT INDEX VALUES MAY CREST THE 100 DEGREE MARK THIS WEEK...ESPECIALLY FROM WEDNESDAY THROUGH FRIDAY. THERE IS THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS LATE IN THE WEEK AND INTO THE WEEKEND AS ANOTHER FRONTAL SYSTEM GETS CLOSE TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LMZ844>849-190900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 453 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS THE THREAT OF STRONG TO SEVERE STORMS THIS AFTERNOON INTO THIS EVENING. IN THE STRONGER THUNDERSTORMS EXPECT INCREASED WAVE HEIGHTS...NEAR CONSTANT LIGHTING... AND STRONG GUSTY WINDS. AREA OF DENSE FOG ARE POSSIBLE AS VERY MOIST AIR MOVES OVER THE COOLER WATERS OF LAKE MICHIGAN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREA OF DENSE FOG ARE POSSIBLE THROUGH MOST OF THIS WEEK AS VERY MOIST AIR MOVES OVER THE COOLER WATERS OF LAKE MICHIGAN. THERE IS THE CHANCE OF MORE THUNDERSTORMS FRIDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. WDM
In the hours before
Special weather statement, Jul 18, 12:26 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1226 PM EDT MON JUL 18 2011
MIZ037>039-043>045-181745-
LAKE-MASON-MECOSTA-NEWAYGO-OCEANA-OSCEOLA-
1226 PM EDT MON JUL 18 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREESOIL TO
HESPERIA...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE ALL POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
REED CITY... BIG RAPIDS... BALDWIN...
LEROY... BITELY... WHITE CLOUD...
FREESOIL... IRONS... LUTHER...
TUSTIN... HERSEY... HESPERIA...
WALKERVILLE... GOODWELL TWP... TROY TWP...
HOME TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4417 8601 4417 8543 4351 8527 4352 8617
4418 8628
TIME...MOT...LOC 1625Z 271DEG 26KT 4415 8618 4357 8594
DUKESpecial weather statement, Jul 18, 1:37 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 PM EDT MON JUL 18 2011
MIZ039-040-045-046-181830-
CLARE-ISABELLA-MECOSTA-OSCEOLA-
137 PM EDT MON JUL 18 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CADILLAC SOUTH
TO BIG RAPIDS...MOVING EAST AT 35 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT... HARRISON... CLARE...
MARION... EVART... BARRYTON...
MECOSTA... ROSEBUSH... WEIDMAN...
FARWELL... HIGHLAND... HARTWICK TWP...
MIDDLE BRANCH TWP... SYLVAN TWP... ORIENT TWP...
SEARS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4415 8460 4353 8460 4357 8534 4417 8533
4416 8461
TIME...MOT...LOC 1736Z 272DEG 32KT 4414 8520 4367 8512
DUKELocal storm report, Jul 18, 1:42 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
142 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL LAKEVIEW 43.44N 85.28W
07/18/2011 M0.70 INCH MONTCALM MI BROADCAST MEDIA
ALSO REPORTED GUSTY WINDS
0130 PM HAIL LAKEVIEW 43.44N 85.28W
07/18/2011 M0.70 INCH MONTCALM MI BROADCAST MEDIA
ALSO REPORTED GUSTY WINDS
&&
LHARTLocal storm report, Jul 18, 1:48 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
148 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG SIX LAKES 43.43N 85.15W
07/18/2011 MONTCALM MI 911 CALL CENTER
TREES DOWN
&&
LHARTSpecial weather statement, Jul 18, 2:24 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
224 PM EDT MON JUL 18 2011
MIZ067-074-181930-
INGHAM-JACKSON-
224 PM EDT MON JUL 18 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MASON IN
INGHAM COUNTY SOUTHWEST TO NEAR SPRING ARBOR IN JACKSON COUNTY. THE
LINE OF STORMS WAS MOVING EAST AT 25 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
TORRENTIAL DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... BROOKLYN...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... CLARK LAKE... WATERLOO TWP...
LIBERTY TWP... MICHIGAN CENTER... VANDERCOOK LAKE...
HORTON... SANDSTONE... NAPOLEON...
LEONI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4208 8460 4272 8436 4272 8415 4239 8412
4208 8412
TIME...MOT...LOC 1823Z 272DEG 19KT 4263 8431 4216 8449
DUKESpecial weather statement, Jul 18, 5:31 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
531 PM EDT MON JUL 18 2011
MIZ059-067-182230-
CLINTON-INGHAM-
531 PM EDT MON JUL 18 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DEWITT...MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEBBERVILLE... WILLIAMSTON... DEWITT...
WHEATFIELD TWP... HASLETT... OKEMOS...
EAST LANSING... BATH... FOREST HILLS...
MERIDIAN... MILLVILLE... BELL OAK...
MERLE BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4284 8468 4297 8457 4291 8436 4278 8436
4278 8418 4277 8415 4246 8414
TIME...MOT...LOC 2132Z 303DEG 25KT 4280 8449
LAURENSThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:35 PM EDT | Special Marine Warning | GRR | 115 min | |
| Jul 18, 12:46 AM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 67 min |
| Jul 18, 12:57 AM EDT | Special Weather Statement | GRR | Lake, Mecosta, Muskegon, Newaygo, Osceola, Ottawa | 2 hr |
| Jul 18, 1:03 AM EDT | Special Marine Warning | GRR | 117 min | |
| Jul 18, 1:51 AM EDT | Special Weather Statement | GRR | Clare, Isabella | 69 min |
| Jul 18, 2:06 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Gratiot, Ionia, Kent, Montcalm | 114 min |
| Jul 18, 2:56 AM EDT | Special Marine Warning | GRR | 69 min | |
| Jul 18, 3:13 AM EDT | Special Weather Statement | GRR | Allegan, Kent, Ottawa | 2 hr |
| Jul 18, 3:55 AM EDT | Special Weather Statement | GRR | Allegan | 65 min |
| Jul 18, 10:59 AM EDT | Heat Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more | 9 hr |
| Jul 18, 12:26 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Newaygo | 79 min |
| Jul 18, 1:30 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 31 min |
| Jul 18, 1:37 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Osceola | 53 min |
| Jul 18, 2:24 PM EDT | Special Weather Statement | GRR | Ingham, Jackson | 66 min |
| Jul 18, 4:07 PM EDT | Excessive Heat Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 12 hr |
| Jul 18, 5:31 PM EDT | Special Weather Statement | GRR | Ingham | 59 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.